Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 104, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 9, 2015, 9:30 AM CDT for McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2015, 9:30 AM CDT (14:30 UTC)
- Expired
- Oct 9, 2015, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
650
WGUS54 KCRP 091430
FFWCRP
TXC311-091730-
/O.NEW.KCRP.FF.W.0104.151009T1430Z-151009T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
930 AM CDT FRI OCT 9 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
* UNTIL 1230 PM CDT
* AT 929 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AROUND TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN AND CROSS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2845 9870 2863 9865 2860 9840 2834 9849
$$
TE1 follow-up statement
929 WGUS74 KCRP 091722 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1222 PM CDT FRI OCT 9 2015 TXC311-091732- /O.EXP.KCRP.FF.W.0104.000000T0000Z-151009T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCMULLEN TX- 1222 PM CDT FRI OCT 9 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN MCMULLEN COUNTY WILL EXPIRE AT 1230 PM CDT... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 2845 9870 2863 9865 2860 9840 2834 9849 $$ TE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 8:30 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 9, 8:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 830 AM CDT FRI OCT 9 2015 .DISCUSSION...HAVE ADJUSTED POPS BASED ON CURRENT TRENDS AND EXPECTED CONDITIONS THROUGH THE AFTERNOON. CURRENT CONVECTION ACROSS THE W IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES EAST AND ENCOUNTERS HIGHER CIN VALUES AND MOVES AWAY FROM THE MAIN UPPER LOW. HOWEVER...INSTABILITY AND AMPLE MOISTURE ACROSS THE E ALONG WITH LOW LEVEL CONVERGENCE DUE TO A SFC TROF AND CONTINUED UPPER DIFFLUENCE SHOULD PRODUCE SCT CONVECTION THROUGH EARLY AFTERNOON ACROSS THE SRN COASTAL BEND. RAIN CHCS ARE STILL EXPECTED TO DIMINISH THROUGH LATE AFTERNOON/EARLY EVENING AS DRIER AIR MOVES ACROSS THE AREA WITH RIDGE BUILDING ACROSS THE AREA. ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS...BUT GENERALLY A WEAK TO MOD ONSHORE FLOW IS EXPECTED BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 653 AM CDT FRI OCT 9 2015/ DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION. AVIATION...LINE OF CONVECTION MOVING THROUGH THE RIO GRANDE PLAINS CURRENTLY AFFECTING LRD. WILL EXPECT THE LINE TO CONTINUE TO MOVE EASTWARD AND GRADUALLY WEAKEN. IN ADDITION...ISOLATED SHRAS/TSTMS ARE EXPECTED TO DEVELOP WITH HEATING AND MOVE EAST ACROSS THE GULF WATERS INTO THE COASTAL PLAINS AFFECTING SITES FROM CRP-ALI. PATCHY FOG WILL REMAIN POSSIBLE THROUGH AT LEAST 14Z FROM ALI-VCT...WITH VFR TO RESUME. MVFR WILL BE POSSIBLE IN AND AROUND SHRAS/TSTMS. DRIER AIR WILL END ACTIVITY LATE THIS AFTERNOON INTO THE EVENING HOURS. E-SE-LY 10-15 KTS WINDS DEVELOPING TODAY WILL BECOME LIGHT AND VARIABLE TONIGHT ALLOWING FOR FOG DEVELOPMENT ONCE AGAIN FROM ALI-VCT. PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 9 2015/ SHORT TERM (TODAY THROUGH SATURDAY)...MAIN CONVECTIVE SYSTEM NEAR EAGLE PASS CONTINUES TO PROPAGATE FARTHER EAST APPROACHING WEBB AND LA SALLE COUNTIES AS OF WRITING. GOES SOUNDER PWATS ARE CONTAMINATED FROM CLOUD COVERAGE...BUT MODEL OUTPUT CONTINUE TO RAISE PWATS TO NEAR 2 INCHES ACROSS THE WESTERN ZONES DUE TO THE PERSISTENT SOUTHEASTERLY FLOW AND FROM THE OVERNIGHT 25-30 KT LLJ POSITIONED ACROSS THE WESTERN BRUSH COUNTRY. HOWEVER...MAIN MID/UPPER LEVEL SUPPORT IS EXPECTED TO WEAKEN THROUGH THE DAY WITH THE UPPER JET ALIGNED SW-NE SOUTH OF THE BIG BEND TO WEAKEN AND SHIFT WEST...AND THE MAIN MID/UPPER LOW ACROSS NORTHWEST MEXICO TO SHIFT FARTHER WEST AS WELL. CURRENT RADAR TRENDS SHOW WEAKENING IN THE SOUTHERN CONVECTIVE LINE...ALTHOUGH IT CONTINUES TO FEED OFF THE MIDLEVEL INSTABILITY. HISTORY OF THIS SYSTEM PRODUCED FLOODING FARTHER UPSTREAM...HOWEVER WITH THE LACK OF A STATIONARY BOUNDARY...THE WEAKENING OF MIDLEVEL SUPPORT...AND THE WEAKENING LLJ...THE RELATIVELY FASTER EASTWARD PROPAGATION SHOULD INHIBIT WIDESPREAD FLOODING POTENTIAL...ALTHOUGH AN ISOLATED DOWNPOUR OR TWO COULD EASILY DROP 1 TO 2 INCHES THROUGH THE EARLY MORNING HOURS. ISOLATED-SCATTERED SHRAS/TSTM REMAIN POSSIBLE TODAY FROM DAYTIME HEATING...BUT SHOULD QUICKLY END BY THE LATE AFTERNOON/EARLY EVENING AS DRIER AIR MOVES INTO THE REGION. MUCH QUIETER CONDITIONS ARE EXPECTED FOR SATURDAY. TEMPERATURES SHOULD RESEMBLE TEMPERATURES FROM YESTERDAY...WITH SLIGHTLY WARMER TEMPERATURES IN STORE FOR SATURDAY AS AN UPPER RIDGE BEGINS TO DEVELOP ACROSS SOUTH TEXAS. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER LEVEL SYSTEM IS EXPECTED TO MOVE EWD ACRS THE ERN CONUS EARLY IN THE PERIOD RESULTING IN DRYING ATMOSPHERIC CONDITIONS (DETERMINISTIC GFD/NAM/ECWMF.) OWING TO DRIER CONDITIONS...EXPECT SUNDAY MIN TEMPS IN THE 60S. THE GFS/ECWMF DETERMINISTIC PREDICT ANOTHER UPPER SYSTEM TO MOVE ACRS THE PLAINS LATE SUNDAY/MONDAY WITH A CORRESPONDING FRONT ENTERING THE CWA/MSA MONDAY NIGHT/EARLY TUESDAY. THE GFS PREDICTS PWAT VALUES AROUND 1.5 INCHES (SLIGHTLY ABOVE NORMAL) IN ADVANCE OF THE FRONT. CONCUR WITH THE GFS ENSEMBLE MEAN WHICH DEPICTS PCPN OVER THE CWA/MSA ASSOCIATED WITH FRONT. ADJUSTED THE SUPERBLEND SOMEWHAT TO DEPICT 20/30 POPS (PCPN OWING TO CONVECTION) OVER CWA/MSA MONDAY NIGHT/TUESDAY. DRY CONDITIONS EXPECTED WEDNESDAY/THURSDAY. WAVEWATCH OUTPUT NOT CONDUCIVE TO RIP CURRENTS DRG THE PERIOD. EXPECTED WIND WILL PRECLUDE ELEVATED FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 69 90 68 92 / 50 10 10 10 10 VICTORIA 89 67 92 66 92 / 30 10 10 10 10 LAREDO 90 72 94 68 96 / 70 20 10 10 10 ALICE 90 68 93 66 95 / 50 10 10 10 10 ROCKPORT 87 72 86 70 88 / 40 10 10 10 10 COTULLA 89 70 93 67 96 / 70 10 10 10 10 KINGSVILLE 89 68 92 67 94 / 50 10 10 10 10 NAVY CORPUS 88 73 87 73 88 / 50 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM
Hazardous weather outlook, Oct 9, 5:15 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 515 AM CDT FRI OCT 9 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 515 AM CDT FRI OCT 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING PRIMARILY ACROSS THE BRUSH COUNTRY...WITH ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON ELSEWHERE. MODERATE TO BRIEFLY HEAVY RAINFALL WITH RAINFALL AMOUNTS UP TO 1 TO 2 INCHES WILL BE POSSIBLE...PRIMARILY ACROSS THE BRUSH COUNTRY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:12 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 3 hr |
| Oct 9, 9:59 AM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Oct 9, 10:44 AM CDT | River Flood Warning | CRP | Webb | 44 hr |
| Oct 9, 10:44 AM CDT | River Flood Warning | CRP | Webb | 69 hr |
| Oct 9, 11:11 AM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| Oct 9, 12:12 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Oct 9, 12:42 PM CDT | Special Weather Statement | CRP | Brooks | 63 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.